MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Bradycardia (1751); Cardiac Arrest (1762)
Date of Event 11/27/2023
Type of Reportable Event Death
Event or Problem Description
A 78-year-old female with left lower extremity deep vein thrombosis (dvt) underwent a thrombectomy with the inari clottriever system.The clot age was estimated at 5 days.The procedure was performed under monitored anesthesia with the patient in a prone position.Wire positioning was successfully obtained and the clottriever bold catheter was advanced.Two passes were performed before the heart rate decreased from a baseline of 75 bpm to the 60 range.The patient continued to deteriorate as imaging was attempted.A venogram of the lower left extremity revealed no clot burden indicating a potential embolism.The heart rate further declined (50 bpm range) and the patient was repositioned supine.Cardiopulmonary resuscitation (cpr) was administered and the patient was intubated.The pulmonary angiogram confirmed a pulmonary embolism on the left side and the surgeon converted to use of the flowtriever.Wire positioning was obtained and a triever24 (t24) was inserted but would not advance past the curvature of the left pulmonary artery; a triever20 curve (t20c) was then telescoped through the t24.An aspiration was performed which resulted in an obstruction.The device was removed from the patient and a moderate sized sub-acute clot was flushed.The t20c was reinserted and 2 more aspirations were performed, but yielded no clot; aspiration with the t24 also yielded no clot.Another angiogram revealed perforation of the left pulmonary artery.At this point resuscitation efforts had been conducted for 30 minutes and the cardiac rhythm identified pulseless electrical activity (pea).Resuscitation efforts were discontinued and the patient expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of distal embolism and the patient's perforation was likely the result of inadvertent catheter perforation.Distal embolization of blood clots, vessel perforation, hemorrhage, and cardiovascular collapse are listed in the device labeling as possible adverse events / complications.This report is being filed for the ct bold catheter.Refer to mfr report # 3020347218-2023-00029 for the report on the t20 curve.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18399612
Report Number3020347218-2023-00028
Device Sequence Number2699399
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FR SHEATH.; AMPLATZ SUPER STIFF GUIDEWIRE (1 CM).; IVUS VOLCANO.; TRIEVER20 CURVE.; TRIEVER24.
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention;
Patient Age78 YR
Patient SexFemale